Kawasaki disease (KD) or mucocutaneous lymph node syndrome is a systemic vasculitis of unknown etiology affecting young children. Typical cutaneous manifestations of KD are polymorphous, including maculopapular or morbilliform rash and erythroderma. Occurrence of psoriasis following KD is rare. Herein we report a case of new onset of psoriasis in a 3-month-old that flared after a typical clinical case of KD, manifesting spiking fever, diffuse redness and fissuring of the lips, bilateral conjunctiva injection, injected throat, left cervical lymphadenopathy, erythema and desquamation of the lips, cheeks, hands, feet and perianal area, and a generalized maculopapular eruption. In addition, erythema and induration of the BCG vaccination site and coronary artery dilatation were noted. After fading of the initial rash, the patient developed widespread psoriasiform papules and plaques involving the face and extremities. The cheeks, lips and nail involvement with subunqual hyperkeratosis and pincer nail deformity were particularly striking. The diagnosis of psoriasis was confirmed by skin biopsy. The eruption resolved after one month of topical momentasone furoate treatment. The role of superantigens in KD-associated psoriasis is discussed.
|Journal||Dermatology Online Journal|
|Publication status||Published - 2009 Nov 1|
All Science Journal Classification (ASJC) codes